Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 24, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 29, 2017, 3:57 PM EDT. It took effect at Mar 30, 2017, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 3:57 PM EDT (19:57 UTC)
- In effect from
- Mar 30, 2017, 4:00 AM EDT
- Expired
- Mar 30, 2017, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
807 WHUS73 KIWX 291957 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EDT WED MAR 29 2017 LMZ043-046-300400- /O.NEW.KIWX.SC.Y.0024.170330T0800Z-170330T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EDT WED MAR 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY. * WINDS: EAST 15 TO 25 KNOTS...GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
622 WHUS73 KIWX 300247 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 PM EDT WED MAR 29 2017 LMZ043-046-301100- /O.CON.KIWX.SC.Y.0024.170330T0800Z-170330T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 PM EDT WED MAR 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY. * WINDS: EAST 15 TO 25 KNOTS...GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
303 WHUS73 KIWX 300817 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 417 AM EDT THU MAR 30 2017 LMZ043-046-301630- /O.CON.KIWX.SC.Y.0024.000000T0000Z-170330T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 417 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: EAST 10 TO 20 KNOTS...GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
596 WHUS73 KIWX 301411 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 AM EDT THU MAR 30 2017 LMZ043-046-302000- /O.CON.KIWX.SC.Y.0024.000000T0000Z-170330T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1011 AM EDT THU MAR 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS: EAST 10 TO 20 KNOTS...GUSTS UP TO 30 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:30 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 29, 3:30 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 330 PM EDT Wed Mar 29 2017 .SYNOPSIS... Issued at 330 PM EDT Wed Mar 29 2017 Rain will return to the area late tonight and persist through Thursday evening. Rainfall amounts will be around an inch for most locations. This may cause some minor flooding in low lying areas. Thunderstorms are also possible tomorrow...primarily from late afternoon through the evening. There is a low chance for severe storms south of highway 30 during this time. Rain showers continue on Friday but dry conditions expected over the weekend. Highs on Thursday will range from the 40s across Michigan to the low 60s across central Indiana. Highs Friday into the weekend will generally be in the 50s. && .SHORT TERM...(This Evening through Tonight) Issued at 330 PM EDT Wed Mar 29 2017 Quiet weather will continue through the evening as ridge axis downstream of potent upper low folds over our area. Decaying convection presently over Illinois will struggle to reach our CWA given persistent E/SE flow until after 06Z tonight and very dry air aloft noted in 12Z KDTX and KILN soundings. Radar mosaic looks decent but ceilings are 6-10 kft. A stray sprinkle may survive into our NW third this evening but best chances for rain will hold off until after 09Z when nose of southwesterly LLJ and associated theta- e surge arrive. Clouds will obviously be on the increase overnight but late arrival of veering winds and good warm/moist air advection should still allow overnight lows to drop into the upper 30s to low 40s. No concern for mixed precip, even in far NE counties where lows may touch mid 30s. && .LONG TERM...(Thursday Night through Wednesday) Issued at 330 PM EDT Wed Mar 29 2017 Rain and severe weather chances tomorrow are primary story for this forecast package. Another very moist airmass is being drawn north by this high amplitude southern stream wave. 850mb dewpoints hover around 10C with PW values around 1.25 inches. Meanwhile, plenty of dynamical support for UVM with coupled upper jet streaks (for a time), diffluence aloft, and ample midlevel CVA/height falls. 295K isentropic fields are correspondingly impressive in the AM WAA wing with 40kts of sharp cross-isobar flow and mixing ratios climbing above 6 g/kg. Rain virtually assured...though likely won't be steady through the whole day. Suspect a brief break in heavier rain in the early afternoon...between morning WAA/theta-e surge and evening arrival of CVA bullseye and associated surface low/convergent boundary. Storm total QPF anticipated to be around an inch for many locations. Some minor/nuisance flooding may be possible in typical low-lying areas given recent wet conditions but ground should be able to absorb this rain without significant impacts. Latest river forecasts holding in action stage at worst. Severe weather threat appears low. As is typically the case in these events, low to midlevel wind/shear values are more than adequate with 40kt LLJ but destabilization remains highly questionable. Latest guidance continues to hold surface warm front over our southern CWA with ample clouds/precip earlier in the day to limit surface-based destabilization. If there is a sufficient break after midday precip, our far southern counties may destabilize enough to support a few strong storms in the 21-03Z period. However, amplified/cutoff nature of parent trough suggests a slightly later arrival of WAA precip (possibly mid-afternoon in eastern zones) that will leave a very narrow window for sufficient diurnal heating. Hail would be the main threat although isolated wind and tornadoes cannot be entirely ruled out if instability axis creeps far enough north. Certainly worth watching for our southern counties but threat does appear low at this point. Sporadic rain showers will continue through Friday as vort lobe and deformation axis move overhead. Rainfall amounts during this period will be much lighter and more scattered. Weekend looks much more pleasant as ridge builds over the region. Not much CAA to speak of, so high temps will hold generally in the 50s Fri-Sun, near average for this time of year. Wet pattern looks to continue into next week with one chance of rain on Monday and another Wed/Thu. Still plenty of details to iron out but looks favorable for several chances of decent rainfall. Temps may be a touch warmer but no significant deviations from climo expected at this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 151 PM EDT Wed Mar 29 2017 VFR conditions through 04Z with easterly winds sfc-aloft. As the surface low and associated upr level trof meander through the region expect to see the winds increase and become gusty during the latter part of the forecast period. Abundant lift and isentropic ascent along the northern cyclonic flow will saturate the lower levels after 04Z with increasing precipitation and much lower cigs/vsby after 10Z. IFR and LIFR conditions will persist much longer in the western half of the CWA with a delay in the east. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 29, 3:38 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 338 PM EDT Wed Mar 29 2017 INZ012>018-020-022>027-032>034-OHZ015-016-024-025-301945- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Paulding-Putnam-Van Wert-Allen OH- 338 PM EDT Wed Mar 29 2017 /238 PM CDT Wed Mar 29 2017/ This hazardous weather outlook is for portions of northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are likely late Thursday afternoon into Thursday evening. A few strong storms may be possible but the chance of severe weather remains low. Locally heavy rain is also possible. The rain may cause some minor flooding in low lying areas but no significant impacts are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003>009-MIZ077>081-OHZ001-002-004-005-301945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry- 338 PM EDT Wed Mar 29 2017 /238 PM CDT Wed Mar 29 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible late Thursday afternoon into Thursday evening. Severe weather is not expected. Locally heavy rain is possible. The rain may cause some minor flooding in low lying areas but no significant impacts are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-301945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 PM EDT Wed Mar 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisory conditions are likely Thursday. There is also a chance for thunderstorms Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:24 AM EDT | Marine Dense Fog Advisory | IWX | 5 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.